MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the rewarming phase of ivtm therapy, customer reported that a 1000ml saline bag was replaced because it emptied, and a 500ml saline bag had started to empty.When the customer noticed the 1000ml bag emptied, and no saline was found on the thermogard ivtm system, patient's bed or on the floor.The customer replaced the 1000ml saline bag with a 500ml saline bag, and the thermogard ivtm system and the start-up kit (suk) to continue with rewarming treatment.Later, the customer noticed the 500ml bag started to empty and check for fluid leak.No saline was found on the thermogard ivtm system, patient's bed or on the floor, and no blood-tinge was observed in the catheter, assumed to be infused into patient.The customer called a zoll educator, and customer was advised that there's appeared to be a leak in the balloon of the quattro catheter (lot # unknown) and stop treatment.The customer placed a new catheter to continue with treatment.Per reporter, the first thermogard ivtm system was functioning properly with no alarms or error messages, it was changed as an effort to ensure there were no unidentified console issues.Based on nurse recollection, approx.1200ml infused in the patient.Patient's status information was requested but the customer did not provide a response.
 
Additional Manufacturer Narrative
Zoll has received the catheter however, the investigation is still in progress.A follow-up report will be submitted when the investigation has been completed.1500 ml saline infusion over many minutes is tolerated most patients.Not injury reported.The event of saline infusion is probably related to the device and to the procedure.
 
Additional Manufacturer Narrative
Updated section b5 and h6 per additional information received on the patient status.The customer reported a complaint that "there's appeared to be a leak in the balloon of the icy catheter (lot #188022)" was confirmed during the functional testing.During the functional pressure leak test, a bonding leak was observed at the proximal end of the medial balloon.The probable root cause could be a latent defect in the bond.A visual inspection of the returned catheter was performed and found no physical damage to the catheter.Blood residue was observed in the balloons.A functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device during the functional pressure leak test.Upon pressurizing the catheter up to 100 psi, a bonding leak was observed at the proximal end of the medial balloon, thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and no previous history of complaint was reported for the icy catheter with lot #188022.Administration of sterile cold sterile cold saline iv up to 1.5 l is one the common methods of treatment at the hospitals and should not harm a patient.The reported of approx.1200ml infused in the patient is causal related to the device and procedure.
 
Event or Problem Description
During the rewarming phase of ivtm therapy, customer reported that a 1000ml saline bag was replaced because it emptied, and a 500ml saline bag had started to empty.When the customer noticed the 1000ml bag emptied, and no saline was found on the thermogard ivtm system, patient's bed or on the floor.The customer replaced the 1000ml saline bag with a 500ml saline bag, and the thermogard ivtm system and the start-up kit (suk) to continue with rewarming treatment.Later, the customer noticed the 500ml bag started to empty and check for fluid leak.No saline was found on the thermogard ivtm system, patient's bed or on the floor, and no blood-tinge was observed in the catheter, assumed to be infused into patient.The customer called a zoll educator, and customer was advised that there's appeared to be a leak in the balloon of the icy catheter (lot #188022) and stop treatment.The customer placed a new catheter to continue with treatment.Per reporter, the first thermogard ivtm system was functioning properly with no alarms or error messages, it was changed as an effort to ensure there were no unidentified console issues.Based on nurse recollection, approx.1200ml infused in the patient, but there was no adverse impact to the patient.The patient recovered and discharged to a skilled nursing facility.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
MDR Report Key17537853
Report Number3010617000-2023-00665
Device Sequence Number6496637
Product Code NCX
UDI-Device Identifier00849111075282
UDI-Public00849111075282
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0783-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date08/13/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown